It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-11-2006, 08:22 AM   #1
Junior Member
(female)
 
Join Date: Nov 2004
Posts: 35
Bardda1 HB User
Prednisone

Hi
My lab work has come back. My RF Factor is 51 (it shows over 13 as positive) and my ANA is 194 (it shows over 120 as positive). My CRP has gone up to 12.8. But SED rate was not checked for some reason. A few other antibody tests were done, but are negative. The Anti CCP test is not back yet.
When I got the results over the phone, the doctor's nurse said "doctor says you definitely have RA but it's treatable and he'll call you later". I haven't heard from him yet.
My doctor gave me Prenisone 40 mg a day for 5 days. After the first day I woke with no pain or stiffness for the first time in years. I felt great. On Monday I took my last pill. This morning I work up stiff again and my wrists and thumbs were stiff and sore. But the worst is my neck. It is so stiff and painfull I feel like the top of my head is going to blow off and I can't move my eyeballs. I took Ibuprofen at 6 a.m. and it is now 8:30 a.m. and it's not getting rid of this headache and I am feeling extremely weak and fatigued again.
All of this just one day after stopping the Prednisone? Is this a side effect of stopping Prednisone? I had to call in sick this morning. No way I would get up and get ready for work.
I am so discouraged. I really hoped the Prednisone would stay in my system longer and give me some relief from this for awhile.
Sorry to be crying on your shoulders.

 
Old 01-11-2006, 03:59 PM   #2
Senior Member
(male)
 
Join Date: Oct 2005
Posts: 239
jimmyhonda HB User
Re: Prednisone

Have you tried Remicade or Enbrel? I thought those drugs are much better than predisone in treating RA. In fact, I heard that R and E helps a lot for RA sufferers.

 
Sponsors Lightbulb
   
Old 01-11-2006, 04:07 PM   #3
Member
(female)
 
Join Date: Sep 2005
Posts: 95
Lady Olivia HB User
Re: Prednisone

Hi Bardda,
Did you slowly drop the dose of your prednisone or just stop cold turkey? You are suppose to to gradually decrease the dose because of the shock it can cause to your body going from such a high dose. I started on 25mg now i am on 12.5 then I go down to 6 then down to to three etc till i am on 1mg then off. This process takes about six weeks. I would talk to the Dr again about the way you should be taking it.
Good Luck
Olivia

 
Old 01-11-2006, 07:34 PM   #4
Member
(male)
 
Join Date: May 2005
Posts: 80
dootag HB User
Re: Prednisone

Hi Bardda1,

Sorry about your miseries. Don't be down heartened about the Prednisone. Very often doctors will give Prednisone as a treatment test to see how the disease and you react to it. You could have a multitude to reactions and each one means something to the doctor in the development of your treatment modality. Prednisone is used different ways for different types of patients. For example, some MS patients get Prednisone or a simalar drug intraveniously by the Liter to try and halt an "event."

Lady Olivia is absolutely correct in stating that Prednisone is usually "tapered" to minumize the response. However, it is likely, your doc didn't want that. Hang in there and see what happens. I'm quite optimistic that this will work out well for you.
dootag

 
Old 01-12-2006, 09:28 AM   #5
Junior Member
(female)
 
Join Date: Nov 2004
Posts: 35
Bardda1 HB User
Re: Prednisone

Thanks for the responses.
I did not taper off the Prednisone. The doctor didn't mention it and I was only taking it for 5 days anyway. I actually only took it for four days and felt so good I didn't take the last two on day five. The very next day I felt horrible. So I took the last two yesterday, now I'm concerned about what's to come tomorrow. Should I have tapered off even after just a few days?
I haven't tried anything else since I've just recently been diagnosed. I'm still waiting to hear from my doctor about what he wants me to do. I have a referral to see a rheumatologist, but she isn't taking any appointments until March, so I'm dependent on my GP to figure this out til then.
I'm feeling better today, not great, but better than yesterday. The headache is still hanging in there, but not severe like yesterday.

 
Old 01-12-2006, 10:08 AM   #6
Senior Member
(female)
 
Join Date: Sep 2004
Location: Palm Desert
Posts: 119
antoinettev3 HB User
Re: Prednisone

Your experience is pretty typical. I started out on high dose Decadron for 5 days and when I stopped I felt worse then when I started. Decided to stay on low dose Decadron for my pain and at first it was wonderful but as time went on I developed Cushingoid symptoms and felt miserable. I was on steroids for 6 months and finally tapered off by the first week of Oct.

I'm STILL recovering!

They're amazing and powerful drugs that can make you feel just fantastic but coming off of them whether you taper or not brings on a whole host of problems.

Since you were on such a short course you should start feeling better pretty soon. Hang in there. The headaches can be awful but they do go away.

Feel better.

Antoinette

 
Old 01-16-2006, 06:55 AM   #7
Senior Member
(female)
 
Join Date: Jan 2006
Location: SC
Posts: 188
lilmsmagic HB User
Re: Prednisone

You guys should really check into the side effects and long term effects of taking prednisone. My dad took it for many, many years and had an automobile accident and died b/c the prednisone had made his insides like wet toilet paper when they went to do his surgery and he could not heal up. Not meaning to scare youo. But even when my daughter was put on it for a 2 week treatment for severe asthma, I refused to give it to her. Just something you may want to check into

 
Old 01-17-2006, 01:51 PM   #8
Junior Member
(female)
 
Join Date: Oct 2005
Posts: 45
serendipity02 HB User
Re: Prednisone

Prednisone is both a wonderful and a horrible drug. When the doc was changing my combo of drugs for RA, he put me on prednisone just so I could barely get around. I was practically bedridden, and he only intended to put me on it until the new drugs got into my system, but when he tapered me off prednisone, I thought I was going to die! He put me into a clinical research trial for a new auto immune drug instead.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Treating Early Lupus with Prednisone? Scared and looking for advice. thinkfast Lupus 11 07-20-2008 10:35 PM
prednisone topsy123 Lupus 10 06-26-2007 11:44 AM
On Prednisone because of immune system. mergatroy Immune Disorders 8 09-19-2006 01:50 PM
Adrenal insufficiency due to prednisone use? mngirl Addison's Disease 3 02-15-2005 10:30 AM
Prednisone withdrawal Cloie Asthma 7 08-11-2004 09:17 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Bextra
Celebrex
Enbrel
Humira Ibuprofen
  Methotrexate
Mobic
Prednisone
Tylenol
Vioxx




TOP THANKED CONTRIBUTORS



jennybyc (108), Haydena (90), Moldova (47), margarita889 (23), d j (21), Janet20 (16), ladybud (13), Greengal04 (10), dajo (10), gingertea (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:51 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!